Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 24, 2018, 3:53 AM CST for 7 counties in Texas. It took effect at Feb 24, 2018, 10:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 3:53 AM CST (09:53 UTC)
- In effect from
- Feb 24, 2018, 10:00 AM CST
- Expired
- Feb 24, 2018, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 50 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059 WWUS84 KAMA 240953 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 353 AM CST Sat Feb 24 2018 OKZ001-TXZ001-006-241100- /O.CAN.KAMA.FW.A.0009.180224T1600Z-180225T0100Z/ Cimarron-Dallam-Hartley- 353 AM CST Sat Feb 24 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Fire Weather Watch. Widespread critical fire weather conditions are not expected today. However, elevated fire weather conditions are expected this afternoon through early this evening. $$ TXZ011-012-016>018-250100- /O.UPG.KAMA.FW.A.0009.180224T1600Z-180225T0100Z/ /O.NEW.KAMA.FW.W.0008.180224T1600Z-180225T0100Z/ Oldham-Potter-Deaf Smith-Randall-Armstrong- 353 AM CST Sat Feb 24 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND SOUTH-CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM this morning to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Oldham...Potter...Deaf Smith... Randall and Armstrong. * 20 Foot Winds...West 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to begin around 10 AM this morning and are expected to end around 7 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
863 WWUS84 KAMA 241820 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1220 PM CST Sat Feb 24 2018 TXZ001-006-250100- /O.EXA.KAMA.FW.W.0008.000000T0000Z-180225T0100Z/ Dallam-Hartley- 1220 PM CST Sat Feb 24 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect until 7 PM CST this evening. * Affected Area...In Texas...Dallam and Hartley. * 20 Foot Winds...West 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 TO 11 percent. * Red Flag Threat Index...3 to 4. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ011-012-016>018-250100- /O.CON.KAMA.FW.W.0008.000000T0000Z-180225T0100Z/ Oldham-Potter-Deaf Smith-Randall-Armstrong- 1220 PM CST Sat Feb 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Texas...Oldham...Potter...Deaf Smith... Randall and Armstrong. * 20 Foot Winds...West 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
765 WWUS84 KAMA 242045 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 245 PM CST Sat Feb 24 2018 TXZ001-006-011-012-016>018-251200- /O.NEW.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ /O.CON.KAMA.FW.W.0008.000000T0000Z-180225T0100Z/ Dallam-Hartley-Oldham-Potter-Deaf Smith-Randall-Armstrong- 245 PM CST Sat Feb 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Monday morning through Monday evening. * Affected Area...In Texas...Dallam...Hartley...Oldham... Potter... Deaf Smith...Randall and Armstrong. * 20 Foot Winds...West and southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 TO 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-002-TXZ002-003-007-008-013-251200- /O.NEW.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ Cimarron-Texas-Sherman-Hansford-Moore-Hutchinson-Carson- 245 PM CST Sat Feb 24 2018 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Monday morning through Monday evening. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Sherman...Hansford...Moore...Hutchinson and Carson. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
811 WWUS84 KAMA 250101 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 701 PM CST Sat Feb 24 2018 TXZ001-006-011-012-016>018-251315- /O.EXP.KAMA.FW.W.0008.000000T0000Z-180225T0100Z/ /O.CON.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ Dallam-Hartley-Oldham-Potter-Deaf Smith-Randall-Armstrong- 701 PM CST Sat Feb 24 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... * Critical fire weather conditions today have ended. Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-002-TXZ002-003-007-008-013-251315- /O.CON.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ Cimarron-Texas-Sherman-Hansford-Moore-Hutchinson-Carson- 701 PM CST Sat Feb 24 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Sherman...Hansford...Moore...Hutchinson and Carson. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 3:52 AM CST, 1 minute earlier.
Area forecast discussion, Feb 24, 3:52 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Amarillo TX
352 AM CST Sat Feb 24 2018
.DISCUSSION...
Critical and elevated fire weather conditions at the forefront of
the forecast. No precipitation expected next seven days.
Models and ensembles in reasonably good agreement through
Tuesday, with some timing differences emerging thereafter.
Widespread saturated low-level atmosphere in place early this
morning will be eradicated from west to east today as Pacific cold
front arrives. Strong west winds aloft will mix to the surface,
with blowing dust possible this afternoon. Canadian cold front
then arrives, with winds shifting to northwest. High
temperatures today and Sunday close to normal.
Another shortwave trof passes on Sunday, acting to tighten
pressure gradient and keep atmosphere well mixed. Flow aloft
becomes more zonal on Monday, leading to development of next lee
trof and increasing south and southwest winds. High temperatures
on Monday, Tuesday and Wednesday expected to be above normal with
highs mainly in the 60s. Next cold front arrives late Wednesday
with a slight cooldown expected for Thursday. Warmer again on
Friday. 03
Cockrell
&&
.FIRE WEATHER...
Critical fire weather conditions expected to develop today across
the southwest and south-central Texas Panhandle, with elevated
fire weather conditions adjacent to the the critical area. Dry
west and northwest winds will increase as the Pacific and Canadian
cold fronts pass today. RFTI values of 3 to 6 are expected in
the critical area.
On Sunday, elevated fire weather conditions are expected across
the southwest half of the Combined Panhandles, with spotty
critical fire weather conditions possibly developing.
On Monday, elevated to critical fire weather conditions are
likely to develop, especially across the northwest half of the
Combined Panhandles.
On Tuesday, elevated fire weather conditions may develop across
western parts of the Panhandles.
On Wednesday, elevated fire weather conditions will be possible
across the Texas Panhandle.
No elevated or critical fire weather conditions are expected
Thursday.
On Friday, elevated fire weather conditions may develop across the
northwest half of the Combined Panhandles. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 54 22 54 22 64 / 0 0 0 0 0
Beaver OK 47 18 53 17 64 / 10 0 0 0 0
Boise City OK 47 18 46 17 61 / 5 0 0 0 0
Borger TX 54 26 55 26 65 / 0 0 0 0 0
Boys Ranch TX 56 20 55 17 67 / 0 0 0 0 0
Canyon TX 54 20 55 19 64 / 0 0 0 0 0
Clarendon TX 58 25 59 23 65 / 5 0 0 0 0
Dalhart TX 51 18 50 14 64 / 0 0 0 0 0
Guymon OK 48 20 51 20 64 / 10 0 0 0 0
Hereford TX 53 21 56 19 66 / 0 0 0 0 0
Lipscomb TX 49 24 56 21 63 / 10 0 0 0 0
Pampa TX 53 24 55 24 64 / 5 0 0 0 0
Shamrock TX 60 24 59 24 64 / 10 0 0 0 0
Wellington TX 62 27 61 25 66 / 10 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 10 AM this morning to 7 PM CST this
evening for the following zones: Armstrong...Deaf Smith...
Oldham...Potter...Randall.
OK...None.
&&
29/03Hazardous weather outlook, Feb 23, 9:41 PM CST, 6 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 941 PM CST Fri Feb 23 2018 OKZ001>003-TXZ001>020-241200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 941 PM CST Fri Feb 23 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Areas of fog or freezing fog are expected tonight across the Oklahoma and Texas Panhandles. Visibilities may be reduced to below 2 miles at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to critical fire weather conditions are expected on Saturday, Sunday, and Monday across western and south central parts of the combined Texas and Oklahoma Panhandles. Elevated fire weather conditions will be possible on Tuesday and Wednesday across portions of the Texas and Oklahoma Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions Tuesday, and Wednesday, and for elevated to critical fire weather conditions on Saturday, Sunday, and Monday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:45 PM CST | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.